Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Flurbiprofen and Sulfasalazine

TracyLynneTTracyLynne Posts: 599
edited 06/11/2012 - 8:24 AM in Arthritis, Osteoarthritis
I've been on the Flurbiprofen for a few months now (since I was diagnosed with spondyloarthritis with enthesitis), but had to cut back last week when my loss of appetite, nausea, vomiting, diarrhea and bright red hand rash that popped up. I had been getting really good relief from it, pain-wise, for the first two months, then the side effects kicked in (with the help of a little family stress, of course) and we cut it back until my stomach and throat settle.

I started the Sulfasalazine a week ago, and it takes about four to six weeks to kick in. Again, I find myself nauseous, especially as we increase the dose, and I wonder if it will ever settle....

If anybody out there has had ANY experience with either of these meds, I'd appreciate hearing some feedback; did you struggle with side effects? Did you stick it out, or move on to the next option? What were the most noticeable improvements, if any? My SI joint, ribcage and spine pain are driving me crazy right now.

I'm really getting tired of the "medication merry-go-round", but if I don't take my meds, I know I'd be very sorry.

Thanks for anything you're able to share.

Tracy
advertisement

Comments

  • Tracylynne, im so sorry u r going through alot of pain at the minute, you were doing good from reading ur recent posts, im just curious to know traceylynn when u say ur ribcage is driving u crazy what do u mean, im curious because im waiting to see a rheumatolagist and i too am having terible trouble with the ribcag, i had been blaming mine on getting a fusion from l4 to s1.....i think its all connected.......traceylynne, u will be in my prayers tonight,takecare
  • I still have my script for Flurbiprofen and have still been scared to try it. I read that it could have some bad side effects so I was kind of waiting to see how you made out with it. I hate to hear of the sides being troublesome when it was working so well for you. Good luck and keep me posted.
  • I guess that's what chronic pain is all about, isn't it?! :''(

    viva, I get a "cinching" feeling, like a belt has been put around my ribcage and tightened. The tissue between each rib is extremely tender to touch, and some of the trigger points are very obvious right now. Nobody has really been able to tell me WHAT, exactly, it's related to, so I just put up with it.

    pain - I still have to say that I don't regret going on the Flurbiprofen, because no matter what, there is still SOME relief. I'm only on 1/3 of my regular dose right now as I wait for my stomach/throat to "heal", then I see my specialist and find out how she wants to deal with it. It's really important to eat and drink enough fluids with that NSAID and I know that I wasn't being as careful as I should have been just because of other "stuff" happening. The improvement I had right away and for that three months was absolutely amazing; if I have to play with the dosage a bit to get good results, I'll stick with it for a while.

    Take care, and hope you're both having a reasonable day today.

    Tracy
  • Just a quick update; the sulfasalazine became a major problem and caused more nausea and vomiting to the point where I was dropping weight quickly and had NO appetite at all. I'm now off it completely and moving forward with the next step, methotrexate. I've posted that in a separate post to look for feedback....
advertisement
Sign In or Register to comment.